Related Experiment Videos
Intracranial hemorrhage and amphetamine usage. Review of the effects of amphetamines on the central nervous system
Angiology
|July 1, 1977
Abstract:
A 25-year-old man died after an intravenous injection of 100 mg of methedrine. Postmortem studies showed visceral congestion, lung edema, pericardial petechiae, centrolobular necrosis of the liver, and diffuse subarachnoid blood, intracranial vasculitis and cerebritis in the absence of aneurysms, arteriovenous malformations or chronic hypertension. A review of the English-language literature produced 3 other cases of fatal amphetamine-induced intracranial hemorrhage and seven nonfatal cases. Some were the result of overdose, others of hypersensitivity. Angiographic evidence suggests that such hemorrhages result from the development of fibrinoid necrosis and the formation of microaneurysms in the small intracerebral vessels.